Alert archive / North Dakota / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Bismarck, ND

April 27, 201311 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 27, 2013, 3:27 AM MDT for 11 counties in North Dakota. It took effect at Apr 27, 2013, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2013, 3:27 AM MDT (09:27 UTC)
In effect from
Apr 27, 2013, 11:00 AM MDT
Expired
Apr 27, 2013, 6:08 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 154 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3825 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS83 KBIS 270927
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
427 AM CDT SAT APR 27 2013

...RED FLAG WARNING TODAY SOUTH AND WEST OF THE MISSOURI RIVER...

.A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
FOR MOST COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER. HIGHS WILL
BE AROUND 80 WITH WESTERLY WINDS SUSTAINED AT 20 MPH AND GUSTING
TO 30 MPH...AND AFTERNOON RELATIVE HUMIDITY WILL BE AS LOW AS 10
PERCENT. VEGETATION HAS YET TO GREEN... SO THESE WEATHER
CONDITIONS WILL SUPPORT RAPID FIRE GROWTH.

NDZ019-020-034-271030-
/O.CAN.KBIS.FW.A.0001.130427T1700Z-130428T0100Z/
MERCER-OLIVER-MORTON-
427 AM CDT SAT APR 27 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE
WEATHER WATCH.

RECENT SNOW MELT AND LOWER FIRE DANGER VALUES THAN PREVIOUSLY
FORECAST INDICATE THAT A FIRE WEATHER WATCH UPGRADE TO RED FLAG
WARNING IS NOT JUSTIFIED.

$$

NDZ017-018-031>033-040>045-271730-
/O.UPG.KBIS.FW.A.0001.130427T1700Z-130428T0100Z/
/O.NEW.KBIS.FW.W.0001.130427T1700Z-130428T0100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
427 AM CDT SAT APR 27 2013 /327 AM MDT SAT APR 27 2013/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR WINDS GUSTING TO 30 MPH...
AND LOW RELATIVE HUMIDITIES FOR MOST COUNTIES SOUTH AND WEST OF
THE MISSOURI RIVER...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR WINDS GUSTING TO 30 MPH... AND LOW RELATIVE
HUMIDITIES...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING. THIS REPLACES THE FIRE WEATHER
WATCH THAT WAS IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER 
  ZONE 018 DUNN...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE 
  WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...
  FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...
  FIRE WEATHER ZONE 044 ADAMS AND FIRE WEATHER ZONE 045 SIOUX.

* WINDS...WEST 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...AROUND 80.

* IMPACTS...RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SCHECK
5 follow-up statements
699 
WWUS83 KBIS 271234
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
734 AM CDT SAT APR 27 2013

...RED FLAG WARNING TODAY SOUTH AND WEST OF THE MISSOURI RIVER...

.A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
FOR MOST COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER. HIGHS
WILL BE AROUND 80 WITH WESTERLY WINDS SUSTAINED AT 20 MPH AND
GUSTING TO 30 MPH...AND AFTERNOON RELATIVE HUMIDITY WILL BE AS
LOW AS 10 PERCENT. VEGETATION HAS YET TO GREEN... SO THESE
WEATHER CONDITIONS WILL SUPPORT RAPID FIRE GROWTH.

NDZ017-018-031>033-040>045-272045-
/O.CON.KBIS.FW.W.0001.130427T1700Z-130428T0100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
734 AM CDT SAT APR 27 2013 /634 AM MDT SAT APR 27 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WINDS GUSTING TO 30
MPH...AND LOW RELATIVE HUMIDITY FOR MOST COUNTIES SOUTH AND WEST OF
THE MISSOURI RIVER...

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER 
  ZONE 018 DUNN...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE 
  WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...
  FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...
  FIRE WEATHER ZONE 044 ADAMS AND FIRE WEATHER ZONE 045 SIOUX.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE MID 70S.

* IMPACTS...RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
WAA
585 
WWUS83 KBIS 271507
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1007 AM CDT SAT APR 27 2013

...RED FLAG WARNING TODAY SOUTH AND WEST OF THE MISSOURI RIVER...

.A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
FOR MOST COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER. HIGHS
WILL BE AROUND 80 WITH WESTERLY WINDS SUSTAINED AT 20 MPH AND
GUSTING TO 30 MPH...AND AFTERNOON RELATIVE HUMIDITY WILL BE AS
LOW AS 10 PERCENT. VEGETATION HAS YET TO GREEN... SO THESE
WEATHER CONDITIONS WILL SUPPORT RAPID FIRE GROWTH.

NDZ017-018-031>033-040>045-272315-
/O.CON.KBIS.FW.W.0001.130427T1700Z-130428T0100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
1007 AM CDT SAT APR 27 2013 /907 AM MDT SAT APR 27 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WINDS GUSTING TO 30 MPH...AND LOW RELATIVE
HUMIDITY FOR MOST COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER...

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER 
  ZONE 018 DUNN...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE 
  WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...
  FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...
  FIRE WEATHER ZONE 044 ADAMS AND FIRE WEATHER ZONE 045 SIOUX.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE MID 70S TO LOWER 80S.

* IMPACTS...RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RP KINNEY
926 
WWUS83 KBIS 271740
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1240 PM CDT SAT APR 27 2013

...RED FLAG WARNING THROUGH EARLY EVENING SOUTH AND WEST OF THE 
MISSOURI RIVER...

.A RED FLAG WARNING CONTINUES THROUGH EARLY EVENING FOR MOST COUNTIES
SOUTH AND WEST OF THE MISSOURI RIVER. HIGHS WILL BE AROUND 80 WITH
WESTERLY WINDS SUSTAINED GUSTING TO 30 MPH...AND AFTERNOON
RELATIVE HUMIDITY WILL BE AS LOW AS 10 PERCENT. VEGETATION HAS YET
TO GREEN... SO THESE WEATHER CONDITIONS WILL SUPPORT RAPID FIRE
GROWTH.

NDZ017-018-031>033-040>045-280100-
/O.CON.KBIS.FW.W.0001.000000T0000Z-130428T0100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
1240 PM CDT SAT APR 27 2013 /1140 AM MDT SAT APR 27 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WINDS GUSTING TO 30 MPH...AND LOW RELATIVE
HUMIDITY FOR MOST COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER...

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER 
  ZONE 018 DUNN...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE 
  WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...
  FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...
  FIRE WEATHER ZONE 044 ADAMS AND FIRE WEATHER ZONE 045 SIOUX.

* WINDS...WEST WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE MID 70S TO LOWER 80S.

* IMPACTS...RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RP KINNEY
130 
WWUS83 KBIS 272040
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT SAT APR 27 2013

...RED FLAG WARNING THROUGH EARLY EVENING SOUTH AND WEST OF THE
MISSOURI RIVER...

.A RED FLAG WARNING CONTINUES THROUGH EARLY EVENING FOR MOST
COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER. TEMPERATURES IN THE
MID TO UPPER 70S...RELATIVE HUMIDITY AS LOW AS 15 PERCENT...AND
WIND GUSTS OVER 30 MPH ARE SUPPORTING POTENTIAL FOR RAPID FIRE
GROWTH.

NDZ017-018-031>033-040>045-280100-
/O.CON.KBIS.FW.W.0001.000000T0000Z-130428T0100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
340 PM CDT SAT APR 27 2013 /240 PM MDT SAT APR 27 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WINDS GUSTING TO 30 MPH...AND LOW RELATIVE
HUMIDITY FOR MOST COUNTIES SOUTH AND WEST OF THE MISSOURI RIVER...

* AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER 
  ZONE 018 DUNN...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE 
  WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 033 STARK...FIRE 
  WEATHER ZONE 040 SLOPE...FIRE WEATHER ZONE 041 HETTINGER...
  FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 043 BOWMAN...
  FIRE WEATHER ZONE 044 ADAMS AND FIRE WEATHER ZONE 045 SIOUX.

* WINDS...WEST WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...75 TO 80.

* IMPACTS...RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RP KINNEY
822 
WWUS83 KBIS 280008
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
708 PM CDT SAT APR 27 2013

...RED FLAG WARNING IS CANCELLED...

.RELATIVE HUMIDITIES HAVE RISEN TO ABOVE 20 PERCENT ACROSS
SOUTHWEST NORTH DAKOTA. FURTHERMORE...15 MPH SUSTAINED WINDS
WILL CONTINUE TO SLOWLY TREND DOWNWARD. AS A RESULT...CRITICAL FIRE
WEATHER CONDITIONS HAVE ABATED. THUS THE RED FLAG WARNING HAS BEEN
CANCELLED.

NDZ017-018-031>033-040>045-280115-
/O.CAN.KBIS.FW.W.0001.000000T0000Z-130428T0100Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
708 PM CDT SAT APR 27 2013 /608 PM MDT SAT APR 27 2013/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITIES HAVE RISEN TO ABOVE 20 PERCENT ACROSS
SOUTHWEST NORTH DAKOTA. FURTHERMORE...15 MPH SUSTAINED WINDS
WILL CONTINUE TO SLOWLY TREND DOWNWARD. AS A RESULT...CRITICAL FIRE
WEATHER CONDITIONS HAVE ABATED. THUS THE RED FLAG WARNING HAS BEEN
CANCELLED.

$$

TM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:14 AM MDT, 13 minutes earlier.

Area forecast discussion, Apr 27, 3:14 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CDT SAT APR 27 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 309 AM CDT SAT APR 27 2013

THE MAIN FORECAST PROBLEM OF THE DAY IS FIRE WEATHER. THE DECISION
TO UPGRADE THE FIRE WEATHER WATCH IS DISCUSSED IN THE FIRE WEATHER
SECTION BELOW.

OVERLAND AND RIVER FLOODING CONTINUES...AND WARMING TEMPERATURES
CONTINUE OUR AGGRESSIVE MELT. THIS IS DISCUSSED FURTHER IN THE
HYDROLOGY SECTION BELOW.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 309 AM CDT SAT APR 27 2013

THE LONG TERM IS EXPECTED TO BECOME MORE ACTIVE EARLY NEXT WEEK AS A
STRONG SHORTWAVE MOVES FROM THE GULF OF ALASKA INTO THE NORTHERN
PLAINS. A WEAK COLD FRONT WILL MOVE THROUGH ON SUNDAY...WITH A BRIEF
WARMUP AGAIN MONDAY...THEN A MORE SIGNIFICANT COLD FRONTAL PASSAGE
MONDAY AFTERNOON AND EVENING. THIS WILL USHER IN COOLER AIR AND BACK
TO BELOW NORMAL TEMPERATURES WITH HIGHS IN THE 40S AND 50S WEDNESDAY
THROUGH FRIDAY. HAVE CENTERED THE BEST CHANCE FOR PRECIPITATION
FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. THIS WILL COINCIDE
WITH THE COLD FRONTAL PASSAGE THAT SHOULD INITIATE SOME CONVECTION
ALONG THE FRONT AND SOME POST FRONTAL SHOWERS AS WELL. THIS BRINGS
UP THE POSSIBILITY OF RAINFALL OVER THE JAMES RIVER BASIN. SETTLED
ON ABOUT ONE THIRD TO ONE HALF INCH RAIN TOTAL BY TUESDAY MORNING
ACROSS THE CENTRAL AND SOUTHERN JAMES RIVER VALLEY...WITH THE
SOURIS PROBABLY MISSING THE BRUNT OF ANY SIGNIFICANT RAINFALL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 309 AM CDT SAT APR 27 2013

VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.LOW LEVEL WIND
SHEAR IS PRESENT THIS MORNING AT KMOT/KBIS/KJMS. SOUTHWESTERLY
WINDS WILL BECOME GUSTY AFTER 15Z SATURDAY. WINDS WILL SUBSIDE
AFTER SUNSET SATURDAY.

&&

.FIRE WEATHER...
ISSUED AT 309 AM CDT SAT APR 27 2013

NUMERICAL GUIDANCE PERFORMED QUITE POORLY YESTERDAY WHEN
DEWPOINTS DROPPED DRASTICALLY DUE TO AFTERNOON MIXING. FORECAST
SOUNDINGS INDICATE THAT AFTERNOON MIXING TO AROUND H7 IS LIKELY.
THIS WOULD RESULT IN DEWPOINTS SIMILAR TO THOSE OBSERVED ON
FRIDAY...AND TEMPERATURES ACROSS THE SOUTHWEST ARE FORECAST TO BE
EVEN WARMER THAN THOSE OBSERVED ON FRIDAY.

WITH RESPECT TO WINDS...MIXING TO AROUND H7 SHOULD TRANSLATE TO
SUSTAINED WINDS JUST UNDER 20 MPH ACROSS THE SOUTHWEST. THE 00
UTC GFS IS MORE AGGRESSIVE WITH SPEEDS THAN OTHER GUIDANCE...BUT
THERE IS A CHANCE THAT EVEN HIGHER WINDS WILL BE REALIZED THIS
AFTERNOON ACROSS THE SOUTHWEST.

WITH DEWPOINT GUIDANCE VERIFYING POORLY...THIS IS A LOWER
CONFIDENCE FORECAST THAN NORMAL. HOWEVER...VERY BROWN VEGETATION
AND AFTERNOON RELATIVE HUMIDITIES 10-15 PERCENT WILL RESULT IN
RED FLAG CONDITIONS AS LONG AS WINDS AROUND 20 MPH
MATERIALIZE. A FEW COUNTIES /MORTON...MERCER...OLIVER/ WITH
RECENTLY MELTED SNOW ALONG THE MISSOURI RIVER HAVE NOT BEEN
UPGRADED TO A RED FLAG WARNING. FIRE DANGER IS ALSO NOTABLY LOWER
THERE BASED ON WINDS AND RELATIVE HUMIDITIES.

&&

.HYDROLOGY...
ISSUED AT 309 AM CDT SAT APR 27 2013

THE OVERLAND FLOOD WARNING FOR THE SOURIS BASIN AND UPPER JAMES
BASIN WILL CONTINUE THROUGH AT LEAST THE WEEKEND. HIGH
TEMPERATURES IN THE 60S AND 70S WITH MORNING LOWS ABOVE FREEZING
WILL CONTINUE THE AGGRESSIVE MELT AS PREVIOUSLY ADVERTISED. WE
EXPECT SIGNIFICANT RIVER RESPONSES TO BEGIN THIS WEEKEND AT
SEVERAL POINTS...INCLUDING THE WINTERING RIVER BELOW
KARLSRUHE...WHICH HAS JUST MOVED PAST ACTION STAGE. A RIVER POINT
FORECAST WILL BE ISSUED THIS MORNING THERE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7
PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040>045.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...SCHECK
LONG TERM...WAA
AVIATION...SCHECK/TM
Hazardous weather outlook, Apr 26, 3:51 PM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT FRI APR 26 2013

NDZ001>005-011>013-023-025-272200-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-
FOSTER-
451 PM CDT FRI APR 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT AT VARIOUS POINTS ALONG THE
SOURIS RIVER UNTIL FURTHER NOTICE. A FLOOD WARNING FOR OVERLAND
FLOODING IS ALSO IN EFFECT FOR NORTHERN NORTH DAKOTA AND THE
NORTHERN JAMES RIVER VALLEY THROUGH TUESDAY AFTERNOON. FOR
DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK.
FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS
AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN BISMARCK.

NDZ009-010-021-022-035>037-046>048-050-051-272200-
WILLIAMS-MOUNTRAIL-MCLEAN-SHERIDAN-BURLEIGH-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
451 PM CDT FRI APR 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>034-040>045-272200-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
451 PM CDT FRI APR 26 2013 /351 PM MDT FRI APR 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS SOUTH AND WEST OF THE
MISSOURI RIVER...SATURDAY AFTERNOON AND EARLY EVENING. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

HIGH FIRE DANGER IS POSSIBLE ACROSS SOUTHWEST AND PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA ON SUNDAY...WITH VERY HIGH FIRE DANGER
POSSIBLE ON MONDAY.

SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RPK/AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:47 AM MDTRiver Flood WarningBISMcHenry4 days

Nearby

Red Flag Warnings in North Dakota, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.